MAUDE Adverse Event Report: MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC, INC. VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 353101
Medical Device Problem Codes Migration or Expulsion of Device (1395); Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Numbness (2415); Insufficient Information (4580)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name lead; product id neu_unknown_lead (lot: unknown); product type: 0200-lead; medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a trial patient who was using an external neurostimulator (ens) for bladder issues.It was reported that the trial had been very confusing for them.The patient stated they'd been told by a representative that they were supposed to turn it up and down and play with it and try to figure out a setting and that's what they'd done the first day but on the second day someone called them to review information (patient didn't know who and patient services asked if it was support link and the patient stated 'maybe') and told the patient not to touch anything so the patient stated they left the settings alone after that.The patient stated the supposed support link agent asked about their symptoms and the patient stated they thought they told the agent all wrong about their bladder and bowel symptoms because they had been confused about what to report.Patient services reviewed trial and therapy expectations with the patient as well as device description/function.The patient stated they were told by the health care provider (hcp) to change the dressing last night (2023-nov-09) so last night their spouse helped them change it but the spouse thought they meant to change everything (and not just the "thing on my left butt cheek") so the spouse was pulling off the tegederm "the leads started to.He was holding the wires to take the tegederm off." the patient stated the spouse finally stopped doing it because they felt like it wasn't right to do what they were doing.The patient was worried that they'd pulled/messed with the wires a little.Because they started experiencing quite a few symptoms after that and started feeling the stimulation in their leg and in their arms and felt like everything was kind of going numb.The patient stated they put the stimulation back down after that and everything went back to normal.When patient services reviewed stimulation considerations, the patient stated they thought the stimulation was at.2 ma when they started feeling it in their leg.They stated they saw the hcp today but hadn't brought their handset with them so the hcp couldn't check anything.The hcp told them they shouldn't have changed all the tegederm bandages or messed with the wires at all and told the patient since they couldn't check with the patient's handset if things were ok, that the patient should call pa tient services to see if they could determine if something was wrong with the "wires." patient services reviewed the role of patient services and explained the device description/function and the importance of placement for effective therapy and redirected the patient to follow up with their hcp about their concerns.The patient stated they thought the therapy was helping by 50% or greater still.The patient was going to follow up with their hcp and monitor their symptoms in the meantime.The patient's trial began on (b)(6) 2023 and will end on (b)(6) 2023 when they were scheduled to have the permanent implant.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18132099
Report Number2182208-2023-03392
Device Sequence Number7753256
Product Code EZW
UDI-Device Identifier00763000344573
UDI-Public00763000344573
Combination Product (Y/N)N
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Initial Report FDA Received Date11/14/2023
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10...
Patient SexFemale